Hail, Knox
- When
- August 29, 7:41 PM CST
- Where
- Knox County, Wausa
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.500, -97.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 29, 1:43 PM CST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 243 PM CDT WED AUG 29 2001 THE MAIN FORECAST CONCERN IS CHANCE OF THUNDERSTORMS WITH APPROACHING COLD FRONT TONIGHT INTO THURSDAY. UPPER SHORTWAVE TROUGH IS LOCATED OVER EASTERN SOUTH DAKOTA INTO NORTH CENTRAL NEBRASKA. A STRONGER SHORTWAVE TROUGH IS LOCATED OVER MONTANA AND IS MOVING SOUTHEASTWARD. THIS SECOND SHORTWAVE TROUGH WILL ALLOW A SURFACE COLD FRONT TO MOVE SEWD ACROSS NEBRASKA AND WESTERN IOWA TONIGHT AND THURSDAY. AT THE SURFACE...STRONG SOUTHWESTERLY FLOW EXISTS AHEAD OF THE FRONT. SURFACE DEWPOINTS ARE IN THE MID 60S TO LOWER 70S. HOWEVER...LOOKING AT THE MORNING RAOBS AT TOP AND OAX...MOISTURE IS SHALLOW. THERE IS SOME MID-LEVEL MOISTURE AS ACCAS IS SEEN IN THE VISIBLE SATTELITE IMAGERY. EXPECT THAT SOME THUNDERSTORM ACTIVITY WILL OCCUR OVER NORTHEAST NEBRASKA AFTER 04Z AS COLDFRONT BEGINS MOVING SOUTHEAST AND UPPER SHORTWAVE TROUGH OVER MONTANA ENTERS AREA. THUNDERSTORM ACTIVTY SHOULD THEN DROP SOUTHEAST INTO EAST CENTRAL AND SOUTHEAST NEBRASKA DURING THE MORNING ON THURSDAY. THE NORTHEAST ON THURSDAY SHOULD HAVE MOSTLY CLEAR SKIES. HIGHS WILL RANGE FROM UPPER 70S NORTHWEST TO CLOSE TO MID TO UPPER 80S IN THE SOUTHEAST. I WILL PUT A SLIGHT CHANCE OF THUNDERSTORMS IN THE SOUTHEAST. FRIDAY WILL BE A SEASONABLE DAY ACROSS THE AREA. HIGHS FROM THE MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. DRY WEATHER TO CONTINUE THROUGH THE WEEKEND...EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS SOUTH ON SUNDAY. .OMA...NONE. SMITH
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-290500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT WED AUG 29 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST NEBRASKA TONIGHT...MAINLY AFTER 800 PM. A COLD FRONT FROM NORTHEAST SOUTH DAKOTA INTO NORTHWEST NEBRASKA WILL MOVE SLOWLY SOUTHEAST...REACHING A CENTRAL NEBRASKA TO NORTHWEST IOWA LINE BY THURSDAY MORNING. THE STRONGEST LOW LEVEL JET AND BEST CONVERGENCE ASSOCIATED WITH THE FRONT...AND ALSO THE HIGHER RISK OF SEVERE WEATHER...WILL BE NORTHEAST OF THE REGION TONIGHT. HOWEVER...STRONG AND EVEN ISOLATED SEVERE STORMS ARE POSSIBLE FARTHER SOUTHWEST ALONG THE FRONT INTO SECTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA...MAINLY NORTH OF A COLUMBUS TO OMAHA LINE. STRONG THUNDERSTORM WIND GUSTS COULD ACCOMPANY A FEW OF THE STORMS LATER TONIGHT...AND ISOLATED SEVERE HAIL IS ALSO POSSIBLE. THUNDERSTORMS COULD ALSO DEVELOP FARTHER SOUTH ACROSS THE REGION LATE TONIGHT...INCLUDING THE LINCOLN AND OMAHA AREAS. SEVERE STORMS WOULD BE LESS LIKELY THOUGH AS INSTABILITY AND WIND SHEAR SHOULD BE LESS AT THOSE LOCATIONS LATER TONIGHT. CHERMOK
The Sioux Falls radar (KFSD), 137 km away, was scanning. The volume nearest the first event began at 01:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263243.